Thunderstorm Wind, Jackson
- When
- July 16, 4:15 PM CST
- Where
- Jackson County, 0.89 mi NW of Freewill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $300
- Reported by
- Law Enforcement
- Coordinates
- 36.310, -85.590
Trees were blown down.
Isolated severe pulse type thunderstorms on July 16, 2007 produced two wind damage events in Jackson County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
Isolated severe pulse type thunderstorms on July 16, 2007 produced two wind damage events in Jackson County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 16, 2:26 PM CST, 1 hour 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 326 PM CDT MON JUL 16 2007 .DISCUSSION... ISOLATED TO SCATTERED ACTIVITY DEVELOPING ACROSS NORTHERN AND EASTERN SECTIONS OF THE MID STATE. PRECIP IS MOVING SLOWLY TO THE EAST AS IS THE MID TO UPPER FLOW. CHIEF UPPER DYNAMICS TO REMAIN WELL TO OUR SOUTH OVERNIGHT. THUS...I WILL ONLY INCLUDE ISOLATED EVENING SHOWERS AND TSTMS. MAY NEED TO GO A LITTLE HIGHER THAN 20 PERCENT DEPENDING ON RADAR RETURNS PRIOR TO THE 4 PM TRANSMISSION. ON TUESDAY...CONVECTION CHANCES TO GO UP AS A CLOSED 850 MB LOW MOVES NORTHEASTWARD ACROSS NORTHERN MS. IN FACT...GOOD CYCLONIC FLOW IS INDICATED OVER THE MID STATE AT 00Z WED ALONG WITH GOOD SPEED CONVERGENCE AS WELL. THE BETTER MOISTURE LEVELS WILL RESIDE ACROSS THE PLATEAU AND HENCE THE HIGHER 50 POPS FOR THAT AREA. BY 18Z TUES...CAP ERODES ACROSS ALL OF MIDDLE TN. THEREFORE...I AM EXPECTING AN INCREASE IN COVERAGE OF SHOWERS AND STORMS FOR TUESDAY. ON WEDNESDAY...WEAK SHORTWAVE TO PUSH EAST ACROSS THE AREA. BETTER CHANCES FOR SHOWERS AND TSTMS WILL AGAIN BE ACROSS THE PLATEAU. BY THU...WESTERLIES ALOFT APPEAR TO STEER THE BETTER PRECIP CHANCES TO OUR EAST. HOWEVER...AS A STRONG UPPER LOW DEEPENS OVER THE GREAT LAKES...THE UPPER FLOW ACROSS MIDDLE TN BECOMES MORE NW. THIS WILL HELP TO PUSH A COLD FRONT SOUTHWARD ON FRIDAY. THE FRONT WILL MOVE SOUTH OF THE MID STATE BY SATURDAY. DURING THE SUMMER MONTHS...FROPAS CAN BE QUESTIONABLE TO SAY THE LEAST. HOWEVER...GIVEN THE NORTHERLY COMPONENT AND MAGNITUDE OF SPEED COUPLED WITH A RATHER STRONG SFC HIGH NORTH OF THE BOUNDARY...I BELIEVE THAT THIS FROPA MAY INDEED TAKE PLACE. SHOWERS AND TSTMS WILL INCREASE ON FRIDAY DUE TO THE FRONT AND TEMPERATURES WILL BE COOLER AS WELL WITH HIGHS ONLY IN THE LOWER 80S. ON SATURDAY...AFTER A SLIGHT CHANCE OF SHOWERS AND STORMS ACROSS THE SOUTH SAT MORNING...A PARTLY CLOUDY DAY IS IN STORE WITH TEMPS AND HUMIDITY LEVELS BELOW NORMAL. HIGHS ON SATURDAY LOOK TO BE IN THE MID 80S. FOR THE REMAINDER OF THE EXTENDED...NO POPS WILL BE INCLUDED BUT A DAY TO DAY WARMING TREND WILL COMMENCE WITH HIGH TEMPS BACK UP TO NEAR 90 DEGREES BY MONDAY. .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 71 88 70 90 / 20 30 20 30 CLARKSVILLE 70 90 71 88 / 20 30 20 30 CROSSVILLE 65 82 66 82 / 20 50 40 50 COLUMBIA 70 87 70 89 / 20 40 30 40 LAWRENCEBURG 69 87 70 89 / 20 40 20 30 WAVERLY 71 88 71 88 / 20 30 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT MON JUL 16 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-171030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT MON JUL 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MAG
The Nashville radar (KOHX), 87 km away, was scanning. The volume nearest the first event began at 22:16 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 34178, 34179.